MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information: unknown/ asked but not available.If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.The device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the za9003 intraocular lens was inserted into patient's operative eye, however, had to be removed as it was torn.Another competitor lens was used as the replacement.Additional information received from the facility revealed that there was no patient injury and no other medical/surgical intervention was required.No other information was provided.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noted that "g4 -combination product" field was inadvertently left blank and not populated in the initial mdr report.The information has been corrected in this supplemental mdr report and the following field was updated accordingly: section g4: combination product: no.Additional information: section a2: date of birth: (b)(6) 1949.Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: apr 5, 2023.Section h3: device evaluated by manufacturer: yes.Section b5: additional information received indicated that the events reported with both za9003 lenses, serial numbers ((b)(6) & (b)(6)) were with the same patient, same eye (left eye).The account is not sure if the issue was due to a use error.Device evaluation: the lens was received torn in pieces and stuck in an emerald30c cartridge.The complaint folding carton, lens case, patient identification card (id card), implant notification card, and a patient sticker was received as well.Visual inspection under magnification revealed that the lens was received torn in pieces and stuck in an emerald30c cartridge.The complaint lens was not removed from the cartridge to avoid introducing additional damage unrelated to the returned condition.Based on the return condition of the lens no further evaluation could be performed on the lens.No defects were observed with the returned cartridge.The complaint issue "iol torn¿ was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Historical data analysis: a search of complaints related to this production order (po) was performed.The search revealed one additional complaint folder was received for this po.However, complaint issues reported are not related.Therefore, no escalations are required.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16660178
Report Number3012236936-2023-00789
Device Sequence Number7274757
Product Code HQL
UDI-Device Identifier05050474529168
UDI-Public(01)05050474529168(17)240211
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2024
Device Model NumberZA9003
Device Catalogue NumberZA90030275
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale